| Model Number |
201.764 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional product code: hrs.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2021, patient underwent a procedure for distal radius.The 2.4mm cortex screws in the va distal radius set don't fit through the distal drill guides and the screw instead locks the guide down to the bone.While examining the screw head it¿s visible to see a slight difference between ones that fit and the ones that don't.The surgeon tried to use distal drill guide blocks and the screw wouldn't fit through block which locks the plate to the radius.Procedure was completed successfully without any surgical delay and no patient consequences reported.Concomitant device reported: unk - plates: va-lcp distal radius (part# unknown; lot# unknown; quantity: 1).This report is for (1) 2.4mm cortex screw slf-tpng with t8 stardrive recess 14mm.This is report 16 of 20 for complaint (b)(4).
Event or Problem Description
This report is for one (1) 2.4mm cortex screw slf-tpng with t8 stardrive recess 20mm.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the image provided.The image was reviewed, and the complaint condition is not confirmed.There are no noticeable defects in the cortex screws in the case.The fit up issue with the guide block is due to not following surgical techniques.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and specification review were not completed.Two surgical techniques were found related to the parts used in this surgery and were reviewed for information involving using a cortex screw with the guide block.Surgical technique "dsus/trm/0916/1073" instructs the user to "insert the va locking screw manually through the guide block using the screwdriver" but makes no mention of using a cortex screw for the task.Surgical technique "dsus/trm/0515/0599" states "when a guide block is used, the variable angle lcp locking screw or buttress pin or standard lcp locking screw or buttress pin may be inserted with a t8 stardrive screwdriver directly through the guide block.This surgical technique does not mention using a cortex screw with the guide block.In summary, it is incorrect for the surgeon to attempt to use the cortex screw with the guide block.No dhr review was completed since no lot number was supplied via photo or additional information.The dhr will be revisited when the physical device is received.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.